Texas, 2008High Wind in Texas, January 24, 2008
January 24, 2008 · NWS MAF · 1 event in 1 county or zone
Sustained northeast winds channeling through Guadalupe Pass reached high wind thresholds during the morning hours of January 24.
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Sustained northeast winds channeling through Guadalupe Pass reached high wind thresholds during the morning hours of January 24.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before the first event at Jan 23, 10:29 PM MST, 3 hours 21 minutes earlier.
Area forecast discussion, Jan 23, 10:29 PM MST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1129 PM CST WED JAN 23 2008
.AVIATION...
A COLD FRONT STRETCHED FROM NEAR A CARLSBAD TO WINK TO BIG LAKE LINE
AT 0530Z/24. THE FRONT WILL CONTINUE TO PUSH RAPIDLY SOUTH WITH
NORTHEAST WINDS OF 10 TO 20 MPH EXPECTED BEHIND IT. EXPECTING SOME
MVFR CEILINGS TO DEVELOP LATE TONIGHT WITH STRONG COOLING TAKING
PLACE. WILL CARRY A PROBABILITY FOR MIXED PRECIPITATION DURING THE
15-21Z TIME FRAME MOST TAF SITES TODAY AS A DISTURBANCE MOVES OVER
THE AREA IN THE SOUTHWEST FLOW ALOFT.
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WINTER STORM WATCH FROM 2 PM THURSDAY TO 5 AM MST FRIDAY FOR THE
FOLLOWING ZONES...CENTRAL LEA COUNTY...NORTHERN LEA
COUNTY...SOUTHERN LEA COUNTY.
WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 5 PM MST
THURSDAY FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF
EDDY COUNTY.
TX...WINTER STORM WATCH FROM 3 PM THURSDAY TO 6 AM CST FRIDAY FOR THE
FOLLOWING ZONES...ANDREWS...BORDEN...CRANE...DAWSON...
ECTOR...GAINES...GLASSCOCK...HOWARD...LOVING...MARTIN...
MIDLAND...MITCHELL...REAGAN...REEVES COUNTY AND UPPER TRANS
PECOS...SCURRY...UPTON...WARD...WINKLER.
WINTER WEATHER ADVISORY FROM 11 PM THIS EVENING TO 5 PM MST
THURSDAY FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
&&
67Hazardous weather outlook, Jan 23, 1:47 PM MST, 12 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
247 PM CST WED JAN 23 2008
NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-242100-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
247 PM CST WED JAN 23 2008 /147 PM MST WED JAN 23 2008/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A WINTRY MIX OF SNOW...SLEET AND FREEZING RAIN IS EXPECTED TO
DEVELOP ACROSS THE GUADALUPE MOUNTAINS LATE TONIGHT THROUGH EARLY
THURSDAY MORNING.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SNOW...WHICH WILL OCCASIONALLY MIX WITH SLEET OR FREEZING
RAIN IN THE LOWER ELEVATIONS...WILL CONTINUE ACROSS THE GUADALUPE
MOUNTAINS THROUGH THURSDAY AFTERNOON. TOTAL SNOW ACCUMULATIONS OF
2 TO 4 INCHES WILL BE POSSIBLE ABOVE 6500 FEET...WHILE UP TO AN
INCH OF SLEET OR SNOW ACCUMULATION WILL BE POSSIBLE BELOW 6500
FEET.
WINTRY PRECIPITATION WILL SPREAD EASTWARD ACROSS THE SOUTHEASTERN
NEW MEXICO PLAINS AND THE PERMIAN BASIN THURSDAY NIGHT. IT NOW
APPEARS PRECIPITATION WILL MOSTLY BE IN THE FORM OF FREEZING RAIN
ACROSS THESE LOCATIONS THURSDAY NIGHT INTO FRIDAY MORNING...
ALTHOUGH AN OCCASIONAL MIX OF SLEET OR SNOW IS POSSIBLE. ICE
ACCUMULATIONS WILL BE POSSIBLE OVER THE PERMIAN BASIN AND FAR
SOUTHEAST NEW MEXICO PLAINS BY FRIDAY MORNING.
.SPOTTER INFORMATION STATEMENT...
EMERGENCY MANAGEMENT OFFICIALS ACROSS THE GUADALUPE
MOUNTAINS...THE FAR SOUTHEASTERN NEW MEXICO PLAINS AND THE PERMIAN
BASIN SHOULD BE PREPARED FOR A POTENTIAL WINTER STORM THURSDAY
INTO FRIDAY. SPOTTER NETWORKS ARE ENCOURAGED TO RELAY IMPACTS AND
ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND.
THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND
High Wind, Guadalupe Mountains of Culberson County
- When
- January 24, 1:50 AM MST to 10:15 AM MST
- Where
- Guadalupe Mountains of Culberson County forecast zone
- Measured
- 40 kt (46 mph) measured sustained
- Reported by
- ASOS
Sustained northeast winds of 40-45 mph persisted through Guadalupe Pass for a good portion of the morning hours.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Lake-Effect Snow in Pennsylvania, January 24, 2008$150,000 · 2 events
- Winter Storm and Heavy Snow in Colorado, January 24 to 25, 200814 events
- Extreme Cold in Iowa, January 24, 200813 events
- Winter Weather in New Jersey, January 24, 20088 events
- Extreme Cold in Illinois, January 24, 20085 events
- Heavy Snow in California, January 24 to 26, 20084 events
- Winter Storm and Heavy Snow in California, January 24 to 26, 20084 events
- Winter Weather in Delaware, January 24, 20083 events
- Winter Weather in Maryland, January 24, 20083 events
- Winter Storm and Winter Weather in Utah, January 24 to 25, 20082 events
- Heavy Snow in New Mexico, January 24 to 25, 20082 events
- Winter Weather in Maryland, January 24, 20082 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 79054.